MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC SPEED COMPRESSION IMPLANT KIT 11X10X10MM; BONE STAPLE

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC SPEED COMPRESSION IMPLANT KIT 11X10X10MM; BONE STAPLE
Model Number SE-1110
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 11/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is unknown.Date of event is unknown.Implant and explant date is not applicable.Complainant part is not expected to be returned for manufacturer review/investigation.Part number: se-1110.Bme lot number: bmese160282.Manufacturing date or release to warehouse date: 26 august 2016.Place of manufacture: biomedical enterprises, (b)(4).Lot expiration date: 5 august 2021.A review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 11mm speed staples was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The review of the raw material device history record revealed three nonconformance (ncmr # (b)(4)) to be associated to raw material lot 1512120169.Ncmr (b)(4) was generated due to forty-six (46) implants failing dimensional post-edm inspection.Ncmr (b)(4) was generated due to a slug mixed in with the implants.Ncmr (b)(4) was generated due to six (6) implants presenting oxide stains.These nonconformance are not relevant to the complaint because this complaint is regarding a third-party device interfering during placement of a staple.Lot 1512120169 was released as conforming as all the nonconforming parts were scrapped or reworked to specification.This raw material lot met all dimensional and visual criteria at the time of release with no issues documented that would contribute to this complaint condition.Ncmr (b)(4) are not relevant to the complaint because this complaint is regarding a third-party device interfering during placement of a staple.Product was not returned.Based on the information available, this complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a mtp fusion on (b)(6) 2017, when inserting the staple, one of the legs did not seat completely due to a previously implanted competitor¿s screw.Subsequently, the surgeon took the staple out and went to re-load it onto the handle, and the handle came apart (which it is supposed to do).There was a reported surgical delay of five minutes due to the surgeon re-inserting the implant without the handle.This could have been caused by a drilling error ¿ the previously inserted screw caused a limited area for drilling.The procedure was completed successfully with the patient in stable condition.This is report 1 of 1 for (b)(4).

Brand Name
SPEED COMPRESSION IMPLANT KIT 11X10X10MM
Common Device Name
BONE STAPLE
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7076584
Report Number2939274-2017-50123
Device Sequence Number939005
Product Code JDR
UDI-Device Identifier00810633020128
UDI-Public(01)00810633020128(17)210805(10)BMESE160282
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K142292
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2021
Device Model NumberSE-1110
Device Catalogue NumberSE-1110
Device Lot NumberBMESE160282
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/01/2017
Initial Report FDA Received Date12/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR